FDC Int recalls a batch of sodium cromoglicate eye drops and of Murine Hayfever Relief

FDC Int recalls a batch of sodium cromoglicate eye drops and of Murine Hayfever Relief

July 31 2018 A class 3 recall for sodium cromoglicate 2% w/v eye drops and Murine Hayfever Relief...

Effect of omega-3 on heart disease is negligible, finds Cochrane review

Effect of omega-3 on heart disease is negligible, finds Cochrane review

July 19 2018 Cochrane researchers have published research indicating that omega 3 supplements...

BLF highlights decline in stop smoking prescriptions

BLF highlights decline in stop smoking prescriptions

July 18 2018 There has been a 75% decline in stop smoking treatments being prescribed by GPs and...

Welsh National Survey includes OTC medicine purchases for first time

Welsh National Survey includes OTC medicine purchases for first time

June 28 2018 Over half the population in Wales has reported having bought an over the counter...

Recall issued for several own label glycerine and blackcurrant cough syrups

Recall issued for several own label glycerine and blackcurrant cough syrups

June 20 2018 A Class 2 Drug Recall has been issued for 15 batches of own-brand children’s...

  • FDC Int recalls a batch of sodium cromoglicate eye drops and of Murine Hayfever Relief

    FDC Int recalls a batch of sodium cromoglicate eye drops and of Murine Hayfever Relief

    Tuesday, 31 July 2018 15:24
  • Effect of omega-3 on heart disease is negligible, finds Cochrane review

    Effect of omega-3 on heart disease is negligible, finds Cochrane review

    Thursday, 19 July 2018 10:21
  • BLF highlights decline in stop smoking prescriptions

    BLF highlights decline in stop smoking prescriptions

    Wednesday, 18 July 2018 17:32
  • Welsh National Survey includes OTC medicine purchases for first time

    Welsh National Survey includes OTC medicine purchases for first time

    Thursday, 28 June 2018 16:55
  • Recall issued for several own label glycerine and blackcurrant cough syrups

    Recall issued for several own label glycerine and blackcurrant cough syrups

    Wednesday, 20 June 2018 18:29

Umesh Modi is a chartered accountant, and Pamini Jatheeskumar is a chartered certified accountant at Silver Levene...
  Don Lavoie is alcohol programme manager at Public Health England and Gul Root is lead...
Don Lavoie is alcohol programme manager at Public Health England and Gul Root is lead pharmacist, Health and Wellbeing Directorate, Public Health England
More inWhite Papers  

A Resized Recall Image cb1June 20 2018

A Class 2 Drug Recall has been issued for 15 batches of own-brand children’s glycerine and blackcurrant cough syrups due to reports of mould. The products have been made by Bell, Son & Co.

Details of the affected batches, all packed in 200ml sizes, are given in the MHRA’s alert issued on June 20. Own label brands in the recall are:

  • Asda Children’s Dry Cough Syrup Glycerol Blackcurrant Flavour;
  • Bell’s Healthcare Children’s Dry Cough Glycerin 0.75g/5ml Syrup;
  • Morrisons Children’s Dry Tickly Cough Glycerin 0.75g/5ml Oral Solution;
  • Numark Children’s Dry Cough 0.75 g/5 ml Oral Solution;
  • Sainsbury’s Children’s Dry Cough 0.75g/5ml Syrup;
  • Superdrug Children’s Dry Tickly Cough Glycerin 0.75 g/5 ml Oral Solution;
  • Tesco Children’s Dry Cough Syrup;
  • Wilko Tickly Cough 0.75g/5ml Oral Solution

The product is a General Sales List medicine so may be being sold in non-pharmacy outlets.

The recall is considered precautionary due to the potential for adverse reactions. “The mould has been identified as Penicillium decumbensP corylophilumand P brevicompactum. Although these moulds may be inactivated in the stomach, there is a low potential risk of systemic infection in younger or immunocompromised children, causing symptoms of infection such as fever,” said the MHRA.

P brevicompactumand P corylophilumcan produce mycotoxins. Reactions to these mycotoxins are rare in reported literature but there is a low risk they could induce non-specific toxin reactions that could include rashes, breathing difficulties and gastro-intestinal symptoms.

“There is also a low risk of allergen-mediated disease either through inhalation or ingestion of Penicillium antigens to occur, causing allergic symptoms.”

For medical inquiries, further information is available on 0151 422 1216 or by emailing This email address is being protected from spambots. You need JavaScript enabled to view it.. For stock enquiries contact 0151 422 1214 or email: This email address is being protected from spambots. You need JavaScript enabled to view it..

Link:
MHRA Drug Alert          

OTC News

July 31 2018 General practices employing pharmacists are citing improved capacity to see patients and workload changes as the main benefits of the scheme.
July 25 2018 Switching to sulfonylureas in type 2 diabetes has been linked with an increased risk of complications compared with staying on metformin, a BMJ study has concluded. However, the study has...